Alert archive / Florida / Lake Wind Advisories in 2011
Lake Wind Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Jan 25, 2011, 4:03 AM EST for 6 counties in Florida. It took effect at Jan 25, 2011, 9:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2011, 4:03 AM EST (09:03 UTC)
- In effect from
- Jan 25, 2011, 9:00 AM EST
- Expired
- Jan 25, 2011, 6:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
925 WWUS72 KMLB 250903 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 403 AM EST TUE JAN 25 2011 FLZ041-044>047-053-054-058-059-064-141-144-147-252300- /O.NEW.KMLB.LW.Y.0001.110125T1400Z-110125T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 403 AM EST TUE JAN 25 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING. LOW PRESSURE ALONG THE GULF COAST WILL ADVANCE TOWARD THE AREA TODAY. SOUTHEAST WINDS WILL INCREASE TO 20 MPH WITH GUSTS OF 30 TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. THIS MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALL CRAFT. && $$ KELLY
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Jan 25, 3:49 AM EST, 14 minutes earlier.
Area forecast discussion, Jan 25, 3:49 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
349 AM EST TUE JAN 25 2011
.DISCUSSION...
...THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES FROM LATE THIS
AFTERNOON THROUGH THE OVERNIGHT...
TODAY...SURFACE LOW JUST OFF THE LA GULF COAST WILL CONTINUE TO
DEEPEN AS IT TRACKS EAST-NORTHEAST DURING THE DAY ALONG THE NORTHERN
GULF COAST. CONVECTIVE BAND/SQUALL LINE HAS DEVELOPED SOUTH OF THE
LOW IN THE NORTH CENTRAL GULF WHICH WILL ADVANCE EASTWARD TODAY
TOWARD THE FL PENINSULA. AHEAD OF THE LOW...SOUTHEAST WINDS WILL
INCREASE TO 15 TO 20 MPH LATER THIS MORNING WITH GUSTS OF 30 TO 35
MPH. SO HAVE RAISED LAKE WIND ADVISORY ALL AREAS.
THERE SHOULD BE SOME BREAKS OF SUNSHINE ESP THIS MORNING BUT CLOUD
COVER WILL THICKEN DURING THE DAY AS THE LOW PRESSURE SYSTEM
APPROACHES FROM THE WEST. EVEN WITH THE CLOUD COVER...AFTERNOON
MAX TEMPERATURES SHOULD TOP OUT INTO THE MIDDLE TO UPPER 70S. A
FEW 80 DEGREE READINGS WILL BE POSSIBLE SOUTH.
WILL KEEP SLIGHT CHANCE OF SHOWERS DURING THE MORNING HOURS WITH
CHANCES INCREASING DURING THE AFTERNOON AS MOISTURE DEEPENS (PWATS
1.60 INCHES) OVER THE AREA. HAVE DRAWN LIKELY (60-70 PERCENT) POPS
FOR THE MID TO LATE AFTERNOON ACROSS ORLANDO METRO AND NORTHWARD...
TAPERING TO 30 PERCENT ALONG THE MARTIN COAST. A FEW STRONGER
CELLS WILL BE POSSIBLE LATER IN THE AFTERNOON AHEAD OF AN EXPECTED
SQUALL LINE LATER IN THE EVENING AND OVERNIGHT PERIOD.
SUFFICIENT CAPE FROM 400-800 J/KG AND AN AREA OF STRONG UPPER
DIFFLUENCE ALOFT FORECAST TO MOVE OVER THE PENINSULA LATE IN THE
DAY WILL AID IN SCATTERED THUNDERSTORM DEVELOPMENT BY LATE
AFTERNOON AND EARLY EVENING...WITH 0-3KM HELICITY TO 200-250
M^2/S^2...MAKING THE ENVIRONMENT FAVORABLE FOR ROTATING STORMS.
THE STORM PREDICTION CENTER DAY 1 OUTLOOK KEEPS US IN A SLIGHT
RISK FOR SEVERE STORMS.
TONIGHT...SQUALL LINE IS FORECAST TO SWEEP ACROSS THE FA WITH A
THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES. THREAT APPEARS
GREATEST ACROSS ORLANDO NORTHWARD IN THE LATE EVENING THEN
TRANSITIONING SOUTHWARD WITH TIME OVERNIGHT. CURRENT PROJECTION
WOULD BRING THE SQUALL LINE ONSHORE THE FL GULF COAST AROUND 00Z
(7 PM). A TORNADO WATCH IS LIKELY TO BE ISSUED FOR MUCH OF THE FL
PENINSULA LATER THIS AFTN OR EARLY THIS EVE. WIDESPREAD RAINFALL
AMOUNTS OF ONE HALF TO ONE INCH EXPECTED WITH LOCALLY HIGHER
AMOUNTS AROUND 2 INCHES LIKELY. OVERNIGHT LOWS WILL REMAIN QUITE
MILD IN THE 60S.
MIDWEEK...DEVELOPING GALE ALONG THE MID ATLC COAST WILL CONTINUE
TO PULL AWAY FROM THE REGION. A FEW LINGERING SHOWERS ASCD WITH
PSG OF EARLY PRE-FRONTAL TROUGH WILL BE POSSIBLE ALONG THE
TREASURE COAST/LAKE OKEE REGION AS WELL AT THE COASTAL WATERS
DURING THE MORNING HOURS. CLEARING AND BREEZY IN THE AFTERNOON WITH
DRY SLOT PRECEDING ARRIVAL OF THE COLD FRONT. TEMPS ACTUALLY
FORECAST TO RECOVER TO THE UPR 60S LOWER 70S AHD OF FRONTAL PSG
LATER WED WITH LOWS THEN FALLING INTO THE 30S TO LOWER 40S WED
NIGHT.
THU/FRI...LARGE HIGH PRESSURE WILL BUILD EWD OVER THE REGION
PRODUCING DRY AND COOL CONDITIONS. FREEZE NOT ANTICIPATED ATTM.
HOWEVER FROST LOOKS LIKELY IN SOME AREAS DURING FRI AM DUE TO
LIGHT TO CALM WINDS AND TEMPS IN THE MID-UPR 30S IN COLD SPOTS.
WEEKEND...RIDGE TRANSITING OVERHEAD WILL PRODUCE PLEASANT MOSTLY
CLEAR CONDITIONS WITH A WARMING TREND INTO EARLY NEXT WEEK. HIGHS
LOOKE NEAR CLIMO WITH NO PCPN.
EXTENDED...A WEAK FRONT ADVERTISED BY GFS WITH PSG DURING MON NOT
EXPECTED TO PRODUCE MORE THAN SOME INCREASED CLOUDINESS DUE TO
A PREVAILING DRY AIRMASS. HIGH PRESSURE BRIDGING QUICKLY ACROSS
THE SOUTHEAST BEHIND FRONT SHOULD PRODUCE A RAPID RETURN TO
ONSHORE FLOW TUE/WED WITH MODERATING TEMPS AND LL MOISTURE
VALUES...HOWEVER NO MENTION OF POP ATTM.
&&
.AVIATION...
VFR WITH PREVAILING BKN CIGS FL060-080 THROUGH 18Z. THREAT FOR
SHRA/TSRA STARTS AROUND 19Z-20Z WITH COVERAGE INCREASING THIS EVE
AND OVERNIGHT WITH TEMPO IFR +TSRA. STRONG CONVECTIVE WIND GUSTS
OF 35 TO 45 KNOTS CAN BE EXPECTED IN STORMS WITH EVEN HIGHER GUSTS
POSSIBLE. AHEAD OF THE STORMS...GUSTY SE WINDS OF 15-20 KNOTS WITH
GUSTS OF 25 TO 30 KNOTS CAN BE EXPECTED LATER THIS MORNING INTO
THE AFTN.
&&
.MARINE...
TODAY/TONIGHT...SE GRADIENT WIND HAS INCREASED TO 20 KNOTS ACROSS
MOST OF THE WATERS EXCEPT PERHAPS THE FAR NORTH. SO HAVE MOVED UP
THE ONSET OF THE SMALL CRAFT ADVISORY TO EARLY THIS MORNING.
SCATTERED SHOWERS/TSTMS ARE POSSIBLE BY LATE AFTERNOON. S-SW
WINDS WILL INCREASE TONIGHT TO 20 KTS NEAR THE COAST AND 25+ KNOTS
OFFSHORE WITH SOME GUSTS TO GALE FORCE. HIGH RAIN CHANCES EXPECTED
TUE NIGHT AS SHOWERS AND STORMS AHEAD OF A COLD FRONT MOVE FROM
THE MAINLAND AND ACROSS THE E CENTRAL FL ATLC WATERS. SOME OF
THESE STORMS MAY BE SEVERE (SUPERCELLS) WITH STRONG WINDS GUSTS
AND/OR TORNADIC WATERSPOUTS.
WEDNESDAY SHOWS CONTINUATION OF ADVISORY CONDITIONS OVER ALL THE
WATERS DUE TO PROXIMITY OF GALE DEPARTING THE REGION. OFFSHORE
TRAJECTORY WILL PRODUCE HIGHER SEAS AWAY FROM THE IMMEDIATE COAST.
WINDS VEER MORE NLY BY LATE WED WHILE DIMINISHING IN SPEED. APCHG
HIGH CENTER WL ALLOW FOR DIMINISHED WIND/SEA CONDITIONS THU/FRI
WITH FAVORABLE CONDITIONS EXPECTED DURING THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 76 62 68 40 / 70 100 20 0
MCO 77 62 68 42 / 70 100 20 0
MLB 78 67 72 40 / 50 100 20 0
VRB 77 68 74 42 / 40 100 30 0
LEE 75 61 68 40 / 70 100 10 0
SFB 77 63 68 42 / 70 100 20 0
ORL 75 62 68 42 / 70 100 20 0
FPR 77 68 74 43 / 40 100 40 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM...KELLY
LONG TERM....PENDERGRASTHazardous weather outlook, Jan 24, 5:16 PM EST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 516 PM EST MON JAN 24 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-251145- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 516 PM EST MON JAN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. ...WIND AND SEA IMPACT... SOUTHEAST WINDS WILL INCREASE TO 15 TO 20 KNOTS TONIGHT OVER THE ATLANTIC WATERS AS LOW PRESSURE DEVELOPS OVER THE WESTERN GULF OF MEXICO AND ADVANCES EASTWARD. SEAS WILL BUILD TO 6 FEET ON THE OFFSHORE WATERS THIS EVENING. SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THREAT FOR DAMAGING WINDS AND TORNADOES LATE TUESDAY AND TUESDAY NIGHT... LOW PRESSURE IS FORECAST INTENSIFY AS IT TRACKS EAST NORTHEAST ACROSS THE NORTHERN GULF OF MEXICO AND THE FLORIDA PANHANDLE TUESDAY AND TUESDAY NIGHT. DEEP TROPICAL MOISTURE WILL MOVE NORTHWARD ACROSS CENTRAL FLORIDA AHEAD OF THIS SYSTEM. STRONG WIND FIELDS IN THE LOW AND MID LEVELS OF THE ATMOSPHERE WILL PRODUCE A THREAT OF FAST MOVING SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LONG TRACK TORNADOES. BASED ON CURRENT TIMING...SEVERE WEATHER IS POSSIBLE AS EARLY AS LATE TUESDAY AFTERNOON BUT MORE LIKELY TUESDAY NIGHT AND EARLY WEDNESDAY MORNING NOW IS THE TIME TO CHECK THAT YOUR NOAA WEATHER RADIO IS IN WORKING ORDER. HAVING A NOAA WEATHER RADIO ALERT YOU OF AN APPROACHING TORNADO...ESPECIALLY IN THE MIDDLE OF THE NIGHT...HAS SAVED LIVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. HOWEVER...FORMAL SKYWARN ACTIVATION MAY BE REQUIRED TUESDAY AFTERNOON AND TUESDAY NIGHT...AND A NETWORK CONTROL OPERATOR MAY BE NEEDED AT THE NWS OFFICE MELBOURNE DURING THAT TIME. WIMMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 4:24 PM EST | Special Weather Statement | MLB | Lake | 36 min |
| Jan 25, 4:32 PM EST | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 58 min |
| Jan 25, 5:28 PM EST | Tornado Warning | MLB | Lake, Orange, Volusia | 37 min |
| Jan 25, 5:30 PM EST | Severe Thunderstorm Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 60 min |
| Jan 25, 5:55 PM EST | Tornado Warning | MLB | Lake, Orange, Seminole, Volusia | 36 min |
| Jan 25, 6:08 PM EST | Tornado Warning | MLB | Okeechobee, Osceola | 52 min |
| Jan 25, 6:20 PM EST | Special Marine Warning | MLB | 115 min | |
| Jan 25, 6:21 PM EST | Tornado Warning | MLB | Brevard, Orange, Seminole, Volusia | 54 min |
| Jan 25, 6:29 PM EST | Tornado Warning | MLB | Brevard, Orange, Osceola | 61 min |
| Jan 25, 6:55 PM EST | Special Marine Warning | MLB | 110 min |
Nearby
Lake Wind Advisories in Florida, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.